Texas, 2005

Hail in Texas, April 26, 2005

April 26, 2005 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 26, 2:00 AM CST, 40 minutes earlier.

Area forecast discussion, Apr 26, 2:00 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT TUE APR 26 2005

.DISCUSSION...
ACTIVE MORNING ACROSS THE NORTHERN CWA...W/COLD FRONT EXTENDING FROM
ABOUT KDFW TO KTXK...AND AREA RADARS SHOW CONVECTION FORMING ALONG A
PRE-FRONTAL TROUGH AND THE FRONT ITSELF...W/HAIL OF UP TO 2 INCHES
IN DIAMETER BEING THE MAIN THREATS SO FAR.  THIS CORRESPONDS FAIRLY
WELL W/WHAT YESTERDAY/S ETA RUN DEPICTED...AS WELL AS LATEST RUN
TRICKLING IN...EXCEPT THE LATEST RUN LAGS THE FRONT BY ABOUT 3 HRS.
AT ANY RATE...THIS SHOULD BE EAST OF THE 4-STATE AREA BY NOON...AND
WILL TAPER THINGS OFF ACCORDINGLY.  OTHERWISE...MODEST RIDGING WILL
BUILD INTO THE AREA THROUGH THURSDAY...W/850MB TEMPS TO WARM TO
20-25C BY LATE THURSDAY OVER OUR WESTERN ZONES.  THIS WILL RESULT IN
THE WARMEST TEMPS YET THIS SPRING ON THURSDAY...WELL ABOVE
CLIMATOLOGY...DESPITE PROGGED HIGH CLOUDINESS.  WINDY CONDITIONS CAN
ALSO BE EXPECTED THURSDAY AFTERNOON AS SOUTH WINDS INCREASE IN
RESPONSE TO TIGHTENING PRESSURE GRADIENTS AS A SFC LOW MOVES NORTH
OF THE AREA AS AN UPPER LEVEL TROUGH APPROACHES.  UNTIL
THEN...THINGS LOOK PRETTY DRY.  LATE THURSDAY NIGHT...MODELS BRING A
SUBTLE SHORTWAVE THROUGH NORTH OF THE AREA.  THIS LOOKS WEAK...AND
MIGHT KICK OFF ONLY ISOLATED CONVECTION IN THE NORTHERN ZONES.
FRIDAY...A STRONGER UPPER LEVEL TROUGH WILL PASS NORTH OF THE
AREA...W/A WEAK COLD FRONT APPROACHING THE AREA THURSDAY NIGHT.
THIS WILL RESULT IN SLIGHT CHANCES FOR CONVECTION STARTING THURSDAY
NIGHT...AND AGAIN ON FRIDAY CLOSER TO THE TROUGH.
OTHERWISE...THURSDAY/S FRONT WILL COOL THINGS OFF BY A FEW DEGREES
THROUGH THE EXTENDED...UNDER ZONAL FLOW ALOFT.  IN THIS
PATTERN...WILL LEAVE DAILY CHANCES FOR CONVECTION IN THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  51  77  62 /  20   0   0   0
MLU  71  49  76  59 /  30   0   0   0
DEQ  71  39  74  56 /   0   0   0  20
TXK  72  50  77  61 /   0   0   0  20
ELD  74  47  74  58 /  20   0   0  20
TYR  71  51  80  64 /   0   0   0   0
GGG  73  48  82  62 /   0   0   0   0
LFK  74  49  80  61 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06/44
Hazardous weather outlook, Apr 25, 11:00 AM CST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON APR 25 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-261100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL APPROACH THE FOUR STATE AREA
THIS AFTERNOON AND MOVE THROUGH THE REGION OVERNIGHT...RESULTING
IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY TONIGHT
AND OVER SOUTHEAST OKLAHOMA AND EAST TEXAS.  LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT.  ACTIVATION MAY BE NEEDED DURING THIS PERIOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED BY THIS EVENING.

VII

In the hours before

Local storm report, Apr 25, 11:26 PM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 PM     HAIL             VALLIANT                34.00N 95.09W
04/25/2005  2.00 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

17
Local storm report, Apr 26, 12:44 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
144 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     HAIL             STAMPS                  33.36N 93.50W
04/26/2005  1.00 INCH        LAFAYETTE          AR   LAW ENFORCEMENT

&&

17
Local storm report, Apr 26, 12:47 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
147 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             STAMPS                  33.36N 93.50W
04/26/2005  1.00 INCH        LAFAYETTE          AR   LAW ENFORCEMENT

            HAIL COVERING THE GROUND

0145 AM     HAIL             LEWISVILLE              33.36N 93.58W
04/26/2005  0.75 INCH        LAFAYETTE          AR   LAW ENFORCEMENT

&&

17
Local storm report, Apr 26, 2:26 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 AM CDT TUE APR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             NASH                    33.44N 94.13W
04/26/2005  0.88 INCH        BOWIE              TX   LAW ENFORCEMENT

1235 AM     HAIL             WAKE VILLAGE            33.42N 94.11W
04/26/2005  0.88 INCH        BOWIE              TX   LAW ENFORCEMENT

0125 AM     HAIL             5 S MOUNT VERNON        33.10N 95.22W
04/26/2005  0.88 INCH        FRANKLIN           TX   LAW ENFORCEMENT

            NICKEL SIZED HAIL FELL IN THE COMMUNITY OF PURLEY

0140 AM     HAIL             7 W PITTSBURG           33.00N 95.09W
04/26/2005  1.00 INCH        CAMP               TX   LAW ENFORCEMENT

            QUARTER SIZED HAIL FELL IN THE COMMUNITY OF LEESBURG

&&

15

The radar

The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 08:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Titus

When
April 26, 2:40 AM CST
Where
Titus County, Mt Pleasant
Measured
1 in hail
Reported by
STORM CHASER
Coordinates
33.167, -94.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481114.